Alert archive / Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS Blacksburg, VA

June 24, 2013Rockbridge County, City of Buena Vista, City of Lexington, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 24, 2013, 7:47 PM EDT for Rockbridge County, City of Buena Vista, City of Lexington, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2013, 7:47 PM EDT (23:47 UTC)
Expired
Jun 24, 2013, 10:45 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WGUS51 KRNK 242347
FFWRNK
VAC163-530-678-250245-
/O.NEW.KRNK.FF.W.0018.130624T2347Z-130625T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA...
  NORTHERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
  CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA...

* UNTIL 1045 PM EDT

* AT 744 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO 2.5 INCHES OF RAIN HAVE
  ALREADY FALLEN IN AREAS NEAR LEXINGTON TO JUST NORTH OF LEXINGTON...
  ESPECIALLY ALONG INTERSTATE 81 NORTH OF LEXINGTON. FLASH FLOODING IN
  THIS AREA IS LIKELY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ROCKBRIDGE BATHS...
  BUENA VISTA CITY...
  GOSHEN...
  VESUVIUS...
  AND FAIRFIELD. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3792 7919 3789 7916 3786 7914 3780 7918
      3779 7920 3781 7923 3779 7927 3775 7930
      3770 7932 3768 7935 3790 7963 3794 7961
      3803 7939
$$

RAB
2 follow-up statements
420 
WGUS71 KRNK 250057
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT MON JUN 24 2013

VAC163-530-678-250245-
/O.CON.KRNK.FF.W.0018.000000T0000Z-130625T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF LEXINGTON VA-ROCKBRIDGE VA-CITY OF BUENA VISTA VA-
857 PM EDT MON JUN 24 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR 
CENTRAL ROCKBRIDGE COUNTY...THE CITY OF LEXINGTON AND THE CITY OF
BUENA VISTA...

AT 850 PM EDT...DOPPLER RADAR INDICATED THAT ONLY LIGHT RAINFALL 
REMAINED ACROSS NORTHERN AND EASTERN PARTS OF THE COUNTY. THE THREAT 
FOR HEAVY RAIN HAS ENDED. RAINFALL OF 1 TO 2 INCHES WAS COMMON 
ACROSS NORTHERN ROCKBRIDGE COUNTY THIS EVENING...WITH LOCALIZED 
AREAS NORTH OF LEXINGTON SEEING 3 TO 4 INCHES OF RAIN. EXCESSIVE 
RUNOFF IN THIS AREA WILL LIKELY CONTINUE FOR A FEW MORE HOURS AND 
SMALL CREEKS AND STREAMS WILL BE NEAR BANKFUL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY.  DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3792 7919 3789 7916 3786 7914 3780 7918
      3779 7920 3781 7923 3779 7927 3775 7930
      3770 7932 3768 7935 3790 7963 3794 7961
      3803 7939

$$

RAB
391 
WGUS71 KRNK 250200
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1000 PM EDT MON JUN 24 2013

VAC163-530-678-250155-
/O.CAN.KRNK.FF.W.0018.000000T0000Z-130625T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF LEXINGTON VA-ROCKBRIDGE VA-CITY OF BUENA VISTA VA-
1000 PM EDT MON JUN 24 2013

...THE FLASH FLOOD WARNING FOR CENTRAL ROCKBRIDGE COUNTY...THE CITY 
OF LEXINGTON...AND THE CITY OF BUENA VISTA IS CANCELLED...

THE THUNDERSTORMS WITH HEAVY RAIN THAT EARLIER AFFECTED ROCKBRIDGE 
COUNTY HAVE ENDED. RAINFALL OF 2 TO 4 INCHES WAS COMMON IN A SMALL 
AREA OF THE COUNTY APPROXIMATELY FIVE MILES NORTH OF LEXINGTON. 
ELSEWHERE ACROSS THE NORTHERN PART OF THE COUNTY...RAINFALL WAS 
MOSTLY IN THE 1 TO 2 INCH RANGE. MOST SMALL CREEKS AND STREAMS IN 
THE AREA THAT WOULD HAVE BEEN AT OR ABOVE BANKFUL HAVE LIKELY 
RECEDED. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3792 7919 3789 7916 3786 7914 3780 7918
      3779 7920 3781 7923 3779 7927 3775 7930
      3770 7932 3768 7935 3790 7963 3794 7961
      3803 7939

$$

RAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:27 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 24, 3:27 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT MON JUN 24 2013

.SYNOPSIS...
A TYPICAL SUMMER PATTERN CONTINUES WITH HIGH PRESSURE SITUATED
ACROSS THE SOUTHEAST AND SOUTHWEST FLOW KEEPING US WARM AND
HUMID WITH A DAILY THREAT OF SHOWERS AND STORMS THROUGH AT LEAST
MIDWEEK. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST
LATE IN THE WEEK WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS
LIKELY BY THURSDAY OR FRIDAY. THE FRONT LOOKS TO SLOW DOWN
CROSSING THE REGION OVER THE WEEKEND KEEPING SHOWERS AND STORMS
AROUND INTO AT LEAST SUNDAY.
&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 230 PM EDT MONDAY...

WIDELY SCATTERED CONVECTION LOOKS TO CONTINUE ACROSS THE AREA
INTO THIS EVENING WITH PERHAPS A GRADUAL MIGRATION OF STORM
DEVELOPMENT OFF INTO THE NE/EASTERN COUNTIES WHERE BETTER
HEATING/INSTAB EXISTS AND A WEAK VORT TAIL WILL BE PASSING
ACROSS. THIS SIMILAR TO THE LATEST HRRR AND RAP SOLUTIONS WHICH
END UP WITH MOST COVERAGE OVER THE EAST OR SE AS THE WEAK CAP
ALOFT LOOKS TO GIVE WAY BEFORE LOSS OF HEATING. THINK WESTERN
AREAS MAY ACTUALLY SEE LESS GIVEN CLOUDS AND LOWER CAPE DUE TO
EARLIER SHRA SO TRIMMING POPS BACK A BIT FAR WEST EARLY ON WHILE
GOING WITH CONTINUED SCATTERED COVERAGE EAST. AGAIN WITH LACK
OF MUCH UPPER SUPPORT...EXPECT COVERAGE TO BECOME MORE ISOLATED
THIS EVENING WITH SOME FOG DEVELOPING VALLEYS AND WHERE DOWNPOURS
OCCURRED EARLIER. SOME ADDED SHRA THEN POSSIBLE AGAIN LATER
TONIGHT AS THE WEAK UPSTREAM VORT OVER KY SLIDES EAST AND DAMPENS
OUT ACROSS THE MOUNTAINS BY MORNING. SINCE GUIDANCE NOT LATCHING
ONTO MUCH LIFT WITH THIS FEATURE...WILL ONLY KEEP A TOKEN POP IN
FAR WEST FOR NOW AND LEAVE ELSW DRY LATER ON.

LOWS A BIT MORE WARM/MUGGY OVERNIGHT WITH TEMPS ONLY DROPPING
INTO THE MID 60S TO AROUND 70 WITH LOW 60S ONLY IN THE DEEPEST
VALLEYS.

5H WEAKNESS SLOWS ACROSS THE REGION ON TUESDAY WITH LOW LEVEL
WESTERLY FLOW TURNING MORE SW DURING THE AFTERNOON AS THE EASTERN
LEE TROF SLIDES FARTHER EAST. FCST SOUNDINGS ARE EVEN MORE MOIST
THAN TODAY WITH LITTLE CAP ALTHOUGH QUESTIONS WITH THE DEGREE OF
ORGANIZATION UNDER SUCH WEAK FLOW ALOFT. THINK ENOUGH THETA-E
SUPPORT TO AT LEAST HAVE ANOTHER ROUND OF SCATTERED POPS BUT
WITH MORE MULTICELL CLUSTERS POSSIBLE ESPLY MOUNTAINS WHERE WILL
BE A BIT COOLER ALOFT. LOOKS LIKE WEAK DOWNSLOPE MAY CAUSE A
DELAY IN TSRA EAST WITH MORE OF A LATE AFTERNOON SCENARIO AIDED
BY WESTERN COVERAGE MOVING EAST AFTER SOME LOW LEVEL BACKING HAS
DEVELOPED. FOR NOW WILL CONTINUE TREND OF HIGH CHANCE POPS BUT MAY
NEED TO GO HIGHER LATER PENDING UPDATED MODEL SOLUTIONS.

WITH 85H TEMPS A COUPLE DEGREES WARMER AND LIGHT WEST
WINDS...WOULD EXPECT HIGHS TO TOP 90 SE...AND HEAD WELL INTO THE
80S OUTSIDE OF THE HIGHER ELEVATIONS...CLOSER TO THE WARMER MAV
MOS.
&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 305 PM EDT MONDAY...

ZONAL FLOW AND A LEE TROUGH WILL START THE WEATHER PATTERN
TUESDAY NIGHT. THIS PATTERN WILL HAVE FADING DIURNAL
THUNDERSTORMS IN THE EVENING WITH PATCHY FOG DEVELOPING WHERE IT
RAINED DURING THE DAY TUESDAY. THE LEE TROUGH WILL HELP INITIATE
SCATTERED CONVECTION AGAIN WEDNESDAY AFTERNOON. PWATS ARE AROUND
NORMAL WITH MOISTURE ADVECTION COMING FROM THE SOUTHWEST. WITH
MOISTURE AND HEATING...A FEW STORMS COULD BE STRONG TO SEVERE
WEDNESDAY AFTERNOON AND EVENING. CORFIDI VECTORS ARE ALSO VERY
WEAK TUESDAY AND WEDNESDAY. STORMS WILL BE SLOW MOVING/ANCHORED
CREATING A VERY LOCALIZED FLASH FLOOD THREAT. ONCE AGAIN...SHOWERS
WILL FADE AFTER SUNSET WITH A FEW HANGING ON UNTIL MIDNIGHT WITH
LINGER INSTABILITIES.

TEMPERATURES WILL RUN WARMER THAN NORMAL THROUGH THE PERIOD BY 5
DEGREES OR SO. OVERNIGHT LOWS GENERALLY IN THE 60S WITH DAY TIME
HIGHS IN THE 80S...LOW 90S IN THE PIEDMONT.
&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 230 PM EDT MONDAY...

AN OCCLUDED LOW WILL WORKS ITS WAY TO THE EAST THURSDAY FROM THE
GREAT LAKES TO LAKE ERIE. WITH A LEE TROUGH IN THE EAST AND AN
APPROACHING WEAK FRONT/UPPER LEVEL TROUGH FROM THE WEST...MORE
AREAL COVERAGE OF CONVECTION IS EXPECTED THURSDAY AFTERNOON. HAIL
AND STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT. PWATS
INCREASE TO 2 STANDARD DEVIATION ABOVE NORMAL...MAKING FLASH
FLOOD A THREAT AS WELL.

THE FRONT AND LEE TROUGH BECOME ONE ON FRIDAY. CONVERGENCE IN
THIS SURFACE TROUGH SHOULD GENERATE STRONG CONVECTION...MAINLY
OVER THE PIEDMONT. NOT MUCH OF AN AIRMASS CHANGE AS THE FRONT
JOINS THE LEE TROUGH...THEREFORE CAN NOT RULE OUT THUNDERSTORMS
ACROSS THE MOUNTAINS AND FOOTHILLS FRIDAY.

A STRONGER FRONT IS EXPECTED TO APPROACH THE REGION ON SATURDAY.
THIS FRONT WILL BRING ANOTHER ROUND OF AREA-WIDE CHANCES OF
STRONG TO SEVERE THUNDERSTORMS. LOW CONFIDENCE ON FRONTAL TIMING
WITH A STRONG BLOCKING RIDGE IN THE WESTERN ATLANTIC THROUGH THE
PERIOD. EVEN IF THE FRONT TRACKS ACROSS THE AREA SATURDAY...RAIN
CHANCES WILL STILL EXIST SUNDAY AND MONDAY. THE BLOCKING RIDGE
COULD STALL THE FRONT INLAND OF THE EAST COAST...POSSIBLY
INTO THE PIEDMONT. WAVES WILL TRACK ALONG THE FRONT SUNDAY AND
MONDAY KEEPING THE CHANCE OF RAIN INTO EARLY NEXT WEEK.

TEMPERATURES WILL REMAIN WARMER THAN NORMAL INTO THE WEEKEND.
THE MORE AREAL COVERAGE OF SHOWERS DURING A GIVEN DAY WILL KEEP
TEMPERATURES CLOSER TO NORMAL.
&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 110 PM EDT MONDAY

SCATTERED SHRA/TSRA CLUSTERS HAVE DEVELOPED ACROSS THE MOUNTAINS
EARLY THIS AFTERNOON ALONG THE PERIPHERY OF THE EARLIER MID DECK.
EXPECT THIS COVERAGE TO SLOWLY INCREASE WHILE PUSHING SLOWLY EAST
UNTIL FADING OUT EARLY THIS EVENING. HOWEVER STILL LOW CONFIDENCE
IN WHETHER OR NOT ANY TAF LOCATION WILL EXPERIENCE A SHRA DIRECTLY
BUT ENOUGH OF A THREAT TO INCLUDE A VCTS MENTION AT MOST SPOTS
WITH A PERIOD OF PREVAILING MVFR VSBY AT KBLF THROUGH THE
AFTERNOON. ANY MORE ORGANIZED SHOWER OR STORM CLUSTER THAT DOES
COME IN THE VICINITY OF THE TAF LOCATIONS MAY RESULT IN A PERIOD
OF BRIEF IFR CIGS/VSBY WHICH WILL TEMPO AS NEEDED.

MOST OF THE DAYTIME ACTIVITY SHOULD DISSIPATE AFTER SUNSET.
HOWEVER...THERE MAY BE SOME LINGERING SHOWER ACTIVITY WEST OF THE
MTNS ASSOCIATED WITH A WEAK MID LEVEL WAVE THAT IS MOVING EAST
ACROSS KENTUCKY. THIS SHOWER ACTIVITY MAY REACH KBLF AFTER
MIDNIGHT TONIGHT...BUT WILL KEEP OUT OF THE TAF FCST ATTM UNTIL
CAN BE MORE CERTAIN OF TIMING GIVEN QUICK DISSIPATION OF SHRA OF
LATE WITH LOSS OF HEATING. OTRW APPEARS FOG WILL BE A BIT MORE
WIDESPREAD OVERNIGHT GIVEN HIGHER DEWPOINTS AND MORE RESIDUAL
MOISTURE FROM AFTERNOON CONVECTION. EXPECT A PERIOD OF MVFR AT
MOST SITES EXCLUDING KROA...AND PERHAPS KBLF WHILE KLWB/KBCB LOOK
TO DROP INTO IFR LEVELS WITH SOME LOW STRATUS AROUND LATE TONIGHT.

LOW CONDITIONS SHOULD IMPROVE BY MID MORNING TUE...FOLLOWED BY
MORE SCTD/BKN VFR CU AND DEVELOPING SHRA/TSRA AS A WEAK IMPULSE
ALOFT PUSHES ACROSS. WEST WIND MAY CAUSE LESS COVERAGE EARLY ON
WITH MORE ORGANIZED TSRA POSSIBLE BEYOND THE VALID TAF PERIOD
TUE AFTERNOON.

.AVIATION EXTENDED...

WE WILL BE TRANSITIONING FROM A FLAT UPPER RIDGE TO A BLOCKY PATTERN
WITH AN EASTERN CONUS TROF/WESTERN CONUS RIDGE THROUGH THE
EXTENDED PERIOD. SFC HIGH OFF THE EAST COAST WILL KEEP WARM AND
MOIST AIR OVER THE REGION WITH A SERIES OF WAVES RIPPLING THROUGH
THE FLOW. THIS WILL PRIMARILY LEAVE US WITH AN UNSTABLE AIRMASS IN
A WEAKLY FORCED CONVECTIVE ENVIRONMENT THROUGH MIDWEEK. EXPECT A
DIURNAL PATTERN OF CONVECTION WITH VFR IN THE MORNING...THEN MVFR
WITH SHRA/TSRA IN THE AFTERNOON AND EVE...THEN POSSIBLE IFR WITH
NOCTURNAL FOG/STRATUS. LOOKING LIKE LATTER PORTION OF THE WEEK
WILL BE MORE ACTIVE. AS THE PATTERN FINALLY BECOMES MORE AMPLIFIED
AND THE ERN TROF SINKS DOWN INTO THE REGION...IT SHOULD PUSH A
COLD FRONT THROUGH TOWARD THE END OF THE WEEK...WITH BETTER
AVIATION CONDITIONS THEREAFTER. EXPECT WINDS TO REMAIN ON THE
LIGHT SIDE UNTIL THURSDAY WHEN LOW LEVEL WIND FIELD BEGINS TO
INCREASE AHEAD OF APPROACHING COLD FRONT. BEST COVERAGE OF STORMS
LOOKS TO BE ON THURSDAY AS WELL WITH A POSSIBLE LINE AHEAD OF THE
FRONT THRUSDAY AFTERNOON/EVENING.
&&

.EQUIPMENT...
AS OF 1225 PM EDT SUNDAY...

DANVILLE ASOS VISIBILITY SENSOR REMAINS INOP AND EXPECTED TO BE
FIXED TUESDAY OR WEDNESDAY OF THIS WEEK.
&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...JH/PM
EQUIPMENT...WP
Hazardous weather outlook, Jun 24, 3:46 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT MON JUN 24 2013

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-252000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
346 PM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POTENTIAL FOR ORGANIZED SEVERE STORMS
THURSDAY...ASSOCIATED WITH THE PASSAGE OF A COLD FRONT.
ASIDE FROM THIS FRONTAL PASSAGE...THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jun 24, 5:59 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT MON JUN 24 2013

VAZ019-WVZ045-242245-
ALLEGHANY VA-GREENBRIER WV-
559 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 645 PM EDT

* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MEADOW BLUFF TO
  MAXWELTON...TO COVINGTON...MOVING TO THE EAST AT 25 MPH.

* VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY...WHICH WILL LEAD
  TO MINOR FLOODING IN LOW-LYING AND NORMALLY FLOOD PRONE AREAS. PEA SIZE HAIL
  AND WIND GUSTS UP TO 30 MPH WILL ALSO BE POSSIBLE WITH THIS ACTIVITY. FREQUENT
  CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON CITY...
  CLIFTON FORGE CITY...
  WHITE SULPHUR SPRINGS...
  RUPERT...
  AND NEOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3819 8036 3811 8036 3805 8027 3804 8016
      3806 8007 3802 7999 3795 8005 3795 7994
      3789 7989 3788 7974 3786 7972 3780 7980
      3779 7984 3775 7986 3766 7999 3791 8077
      3822 8043
TIME...MOT...LOC 2154Z 270DEG 23KT 3793 8063 3773 7997

RAB
Special weather statement, Jun 24, 6:23 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT MON JUN 24 2013

NCZ005-006-242315-
ROCKINGHAM NC-CASWELL NC-
623 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CENTRAL CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 715 PM EDT

* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR REIDSVILLE...MOVING TO THE NORTHEAST AT
  10 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  REIDSVILLE...
  YANCEYVILLE...
  CAMP SPRINGS...
  PELHAM...
  AND LAWSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3633 7972 3654 7953 3654 7946 3635 7927
      3625 7964
TIME...MOT...LOC 2220Z 234DEG 8KT 3632 7964

RAB
Special weather statement, Jun 24, 6:50 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT MON JUN 24 2013

VAZ019-020-023-024-242345-
BATH VA-ALLEGHANY VA-ROCKBRIDGE VA-BOTETOURT VA-
650 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
  CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 745 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A CLUSTER OF STRONG THUNDERSTORMS BETWEEN CLIFTON FORGE CITY AND EAGLE ROCK...
  MOVING NORTHEAST AT 20 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROCKBRIDGE BATHS...
  COLLIERSTOWN...
  CLIFTON FORGE CITY...
  GOSHEN...
  AND MILLBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3808 7947 3790 7917 3754 7989 3772 8007
      3812 7952
TIME...MOT...LOC 2245Z 227DEG 19KT 3770 7990

RAB
Special weather statement, Jun 24, 6:51 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT MON JUN 24 2013

VAZ019-020-023-024-242345-
BATH VA-ALLEGHANY VA-ROCKBRIDGE VA-BOTETOURT VA-
651 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
  CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 745 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A CLUSTER OF STRONG THUNDERSTORMS BETWEEN CLIFTON FORGE CITY AND EAGLE ROCK...
  MOVING NORTHEAST AT 20 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAINFALL IS ALSO EXPECTED WITH THIS ACTIVITY...WHICH WILL
  LIKELY CAUSE FLOODING OF LOW-LYING AND FLOOD PRONE AREAS DURING THE NEXT HOUR.

* LOCATIONS IMPACTED INCLUDE...
  ROCKBRIDGE BATHS...
  COLLIERSTOWN...
  CLIFTON FORGE CITY...
  GOSHEN...
  AND MILLBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3808 7947 3790 7917 3754 7989 3772 8007
      3812 7952
TIME...MOT...LOC 2245Z 227DEG 19KT 3770 7990

RAB
Local storm report, Jun 24, 7:37 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             2 NNE EDEN              36.53N 79.73W
06/24/2013  E1.00 INCH       ROCKINGHAM         NC   PUBLIC

            ROUND HOUSE ROAD

&&

FISHER
Local storm report, Jun 24, 7:44 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 E COVINGTON CITY      37.78N 79.95W
06/24/2013                   ALLEGHANY          VA   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN. ALSO POWER LINES DOWN NEAR RIDGE
            ROAD.

&&

KM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:56 PM EDTSpecial Weather StatementRNKPatrick49 min
Jun 24, 4:32 PM EDTSpecial Weather StatementRNKFranklin58 min
Jun 24, 5:07 PM EDTSpecial Weather StatementRNKWythe38 min
Jun 24, 5:18 PM EDTSpecial Weather StatementRNKSmyth42 min
Jun 24, 5:45 PM EDTSpecial Weather StatementRNKCity of Salem45 min
Jun 24, 5:59 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington46 min
Jun 24, 6:10 PM EDTAreal Flood AdvisoryRNKFranklin, Roanoke50 min
Jun 24, 6:50 PM EDTSpecial Weather StatementRNKRockbridge, City of Covington, City of Lexington55 min
Jun 24, 6:51 PM EDTSpecial Weather StatementRNKRockbridge, City of Covington, City of Lexington54 min
Jun 24, 6:59 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania61 min
Jun 24, 7:05 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Lexington55 min

Nearby

Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.